Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 43, NWS St. Louis, MO

March 2, 2011Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 2, 2011, 6:24 AM CST for Callaway County, Osage County, Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 6:24 AM CST (12:24 UTC)
Expired
Mar 2, 2011, 2:45 PM CST
In force
8 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Chamois (CMSM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WGUS43 KLSX 021224
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CST WED MAR 2 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MISSOURI RIVER NEAR CHAMOIS

.THIS FLOOD WARNING IS A RESULT OF UP TO THREE QUARTERS OF AN INCH
OF RAINFALL OVER THE WEEKEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC027-151-031224-
/O.NEW.KLSX.FL.W.0043.110302T1224Z-110303T1800Z/
/CMSM7.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
624 AM CST WED MAR 2 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER NEAR CHAMOIS
* UNTIL THIS AFTERNOON.
* AT 12:00 AM WEDNESDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING NEAR FLOOD STAGE AND IS 
  FORECAST TO FALL BELOW FLOOD STAGE LATER THIS AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE:  LOWER LYING BOTTOM LAND BEGINS
  TO FLOOD.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/03  03/04  03/05  03/06  

MISSOURI RIVER
  CHAMOIS         17.0   17.00      15.6   14.3   13.4   11.3
1 follow-up statement
002 
WGUS83 KLSX 022046
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST WED MAR 2 2011

        ...THE FLOOD WARNING IS CANCELLED...
 
  

           THE MISSOURI RIVER NEAR 
             ...CHAMOIS


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE FLOOD WARNING FOR THIS POINT HAS EXPIRED.

&&

MOC027-151-022115-
/O.CAN.KLSX.FL.W.0043.000000T0000Z-110303T1800Z/
/CMSM7.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
245 PM CST WED MAR 2 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER NEAR CHAMOIS.
* AT 8 AM WEDNESDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 12:00 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/03  03/04  03/05  03/06  03/07

MISSOURI RIVER
  CHAMOIS         17.0   16.80      15.7   14.2   12.7   11.3   10.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:51 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 2, 4:51 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
451 AM CST WED MAR 2 2011

.DISCUSSION...
/433 AM CST WED MAR 2 2011/

DRY COLD FRONT WAS PUSHING SWD THROUGH SRN PORTIONS OF MO IL EARLY
THIS MRNG.  THE STRONGEST CAA BEHIND THIS FRONT WILL REMAIN OVER THE
GREAT LAKES REGION AS THE STRONG SFC HIGH OVER THE NRN PLAINS SHIFTS
E-SEWD INTO THE GREAT LAKES REGION TODAY.  HIGH TEMPERATURES WILL BE
COOLER TODAY THAN YESTERDAY...ESPECIALLY ACROSS THE NRN PORTION
OF THE FORECAST AREA. CLOUDS WILL BE INCREASING TGT AND THU AS
WEAK SHORTWAVES MOVE EWD THROUGH THE AREA IN THE NEARLY ZONAL
FLOW. DESPITE THE CLOUD COVER ON THU THE HIGH TEMPERATURES WILL
BE WARMER AND ABOVE SEASONAL NORMALS DUE TO SLY 850 MB WINDS AND
SELY SFC WINDS ON THE WEST SIDE OF THE 850 MB/SFC RIDGE. THE
CHANCE OF RAIN WILL RETURN MAINLY TO THE NRN AND ERN PORTIONS OF
THE FORECAST AREA THU NGT AS A S-SWLY LOW LEVEL JET BRINGS
INCREASING LOW LEVEL MOISTURE NWD INTO THE REGION...ESPECIALLY
INTO IL AND A COLD FRONT SAGS INTO NWRN MO. THE BETTER CHANCE OF
RAIN WILL OCCUR FRI AND FRI NGT AS A SRN STREAM SHORTWAVE MOVES
EWD INTO THE SRN PLAINS WHILE A NRN STREAM SHORTWAVE MOVES EWD
INTO THE NRN PLAINS. THE SRN SHORTWAVE WILL INDUCE A SFC WAVE/LOW TO
DEVELOP ALONG THE FRONT WHICH WILL MOVE NEWD THROUGH MO FRI NGT
INTO SAT MRNG. THERE ARE MODEL DIFFERENCES ON THE EXACT TRACK OF
THE SFC LOW ALTHOUGH THE FAVORED PATH IS THROUGH SERN MO LOOKING
AT THE LATEST MODEL SOLUTIONS. THERE MAY ALSO BE WEAKER SFC WAVES
MOVING NEWD ALONG THE FRONT WHICH WILL BECOME SW TO NE ORIENTED
ACROSS OUR FORECAST AREA FRI AND FRI NGT. WILL LIKELY BE AT LEAST
A FEW THUNDERSTORMS ACROSS THE SERN HALF OF THE FORECAST AREA AS
THE NAM MODEL DEPICTS K INDICES RISING INTO THE LOWER 30S ACROSS
MUCH OF THE AREA AND SFC LI VALUES DOWN TO 0 TO -3 OVER THE SERN
HALF OF THE FORECAST AREA AT 18Z FRI. COLDER AIR WILL FILTER INTO
THE AREA BEHIND THE COLD FRONT AND ON THE BACKSIDE OF THE SFC LOW
FRI NGT WITH RAIN POSSIBLY CHANGING OVER TO SNOW ACROSS A PORTION
OF NERN MO AS EARLY AS LATE FRI NGT. THE MODELS PARTICULARLY THE
ECMWF HAS BECOME MORE PROGRESSIVE WITH THE MID-UPPER LEVEL TROUGH
FRI NGT THROUGH SAT NGT POSSIBLY DUE TO LESS PHASING OF THE NRN
AND SRN STREAM ENERGY. THIS WILL CAUSE THE PRECIPITATION TO END
QUICKER ON SAT WITH MOST OF THE PRECIPITATION E OF THE FORECAST
AREA BY SAT NGT. STILL COULD NOT RULE OUT A CHANGEOVER TO SNOW
BEFORE THE PRECIPITATION ENDS ON SAT...ESPECIALLY ACROSS NERN MO
AND W CNTRL IL WHERE PREVIOUS MODELS DEPICTED A POSSIBLE
DEFORMATION ZONE.

GKS

&&

.AVIATION...
/446 AM CST WED MAR 2 2011/

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SECONDARY COLD FRONT
WAS PASSING THROUGH THE ST LOUIS AREA AT THIS TIME. THIS FRONT
MARKS THE LEADING EDGE OF STRONGER NORTHERLY WINDS...COLDER
AIR...AND LARGE PRESSURE RISES. HIGH PRESSURE WILL DOMINATE THE
AREA AS THE CENTER MOVES FROM THE NORTHERN MS VALLEY THROUGH THE
OH VALLEY OVER THE NEXT 24 HOURS...RESULTING IN GRADUALLY VEERING
SURFACE WINDS. ONLY CLOUDS TO SPREAK OF WILL BE SOME CIRRUS FROM
TIME TO TIME.

SPECIFICS FOR KSTL...

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SECONDARY COLD FRONT
WAS PASSING THROUGH THE AREA AT THIS TIME. THIS FRONT MARKS THE
LEADING EDGE OF STRONGER NORTHERLY WINDS...COLDER AIR...AND LARGE
PRESSURE RISES. HIGH PRESSURE WILL DOMINATE THE AREA AS THE CENTER
MOVES FROM THE NORTHERN MS VALLEY THROUGH THE OH VALLEY OVER THE
NEXT 24 HOURS...RESULTING IN GRADUALLY VEERING SURFACE WINDS. ONLY
CLOUDS TO SPREAK OF WILL BE SOME CIRRUS FROM TIME TO TIME.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 2, 5:11 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
511 AM CST WED MAR 2 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
511 AM CST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS THE POSSIBILITY OF ACCUMULATING SNOW ACROSS NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS SATURDAY AND
ACROSS EAST CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHWESTERN
ILLINOIS SATURDAY NIGHT AS A SIGNIFICANT STORM SYSTEM IMPACTS THE
CENTRAL U.S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.